Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Nov 29, 2005, 5:55 PM EST for Franklin County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2005, 5:55 PM EST (22:55 UTC)
- Expired
- Nov 29, 2005, 6:45 PM EST
- In force
- 50 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Franklin County, PA
The radar
The State College radar (KCCX), 107 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 292255
SVRCTP
PAC055-292345-
/O.NEW.KCTP.SV.W.0191.051129T2255Z-051129T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
555 PM EST TUE NOV 29 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 645 PM EST
* AT 554 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES WEST OF FANNETTSBURG TO MERCERSBURG TO CLAYLICK...AND
MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORT LOUDON AROUND 600 PM EST...
ST. THOMAS AND FANNETTSBURG AROUND 605 PM EST...
GREENCASTLE AROUND 610 PM EST...
WILLOW HILL AND UPPER STRASBURG AROUND 615 PM EST...
SCOTLAND AND ROXBURY AROUND 620 PM EST...
FAYETTEVILLE AND AMBERSON VALLEY AROUND 625 PM EST...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4006 7801 3984 7797 3972 7801 3982 7749
4011 7755 4022 7765
$$
FORECASTER:DEVOIR1 follow-up statement
000
WWUS51 KCTP 292320
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EST TUE NOV 29 2005
PAC055-292345-
/O.CON.KCTP.SV.W.0191.000000T0000Z-051129T2345Z/
FRANKLIN-
619 PM EST TUE NOV 29 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR FRANKLIN COUNTY...
AT 614 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AMBERSON VALLEY TO CHAMBERSBURG TO GREENCASTLE...
MOVING NORTHEAST AT 35 MPH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4006 7801 3984 7797 3972 7801 3982 7749
4011 7755 4022 7765
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 2:24 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 29, 2:24 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 224 PM EST TUE NOV 29 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... WIND SHIFT JUST CAME THRU THE OFFICE. STILL EXPECTING THE BROAD N-S PRECIP SHIELD THAT SPANS MOST OF MY CWA TO CONTINUE SLIDING EWRD THRU THE EVENING...AND BY 00Z...IT SHOULD BE ENDING IN THE WEST AND BY MIDNIGHT IN THE EAST. NARROW RIBBON OF HIGHER REFL OVER WRN COS ATTM IS THE WIND SHIFT LINE PORTRAYED NICELY BY THE WINDS BACKING FROM SSE TO SSW. SOME ISOLD THUNDER IN THE WARM SECTOR...SO WILL CONTINUE THE MENTION OF IT TONIGHT IN THE EASTERN HALF OF THE CWA. WINDS STILL KINDA GUSTY AHEAD OF THE WIND SHIFT/FRONT...BUT NOT ADVSRY (40+ KTS) CRITERIA. THE WINDS ARE NOT QUITE SO GUSTY TO THE WEST OF THE LINE...MAINLY DUE TO LESS VERTICAL MIXING...AS LLVL FLOW VEERS A BIT FROM SFC TO 8H. TEMPS SHOULD DIP INTO THE 30S IN THE WEST AND MID 40S IN THE FAR EASTERN ZNS...WHERE THE CLOUDS/RAIN HANG ON THE LONGEST. WINDS DO LINE UP AGAIN OVERNIGHT AS THE DRIER AIR OF THE BIG OCCUSION/DRY SLOT MOVES IN FROM THE WEST. BUT...THESE WINDS WILL NOT BE AS STRONG. MAINLY DRY DAY IN STORE FOR WED...ONLY CHC PRECIP WILL BE UP IN THE FAR NW MTS. TEMPS MIGHT ACTUALLY HOLD STEADY OR DIP A BIT THRU THE DAYLIGHT HRS. && .LONG TERM (THURSDAY THROUGH TUESDAY)... TEMPS WILL GET COLD AND STAY COLD AS POLAR VORTEX SETTLES IN AGAIN. HOWEVER...SOME TEMP CONTINUITY CHANGES FOR THE EXTENDED...AS BITTER COLD OF PREVIOUS MED RANGE PROGS FOR THE WEEKEND HAVE BEEN MODERATED A BIT. STILL...WITH COLD AIR FLOWING OVER THE LAKES...THE LK EFF SNOW MACHINE WILL CRANK UP FOR THURS/FRI. MUCH OF THE LAKE EFFECT ON WED NITE/THURS SHOULD STAY TO OUR NORTH...WITH WIND PROFILE UNFAVORABLE TO GET MUCH LK EFF SNOW INTO OUR REGION. BRIEF RIDGING BUILDS IN FOR THE FRIST PART OF THE WEEKEND. WE SHOULD STILL BE TO THE COLD SIDE OF A LOW PRESSURE WAVE PROGGED TO ROLL W-E JUST TO OUR SOUTH...WHICH WOULD SPELL FROZEN (OR EVEN PERHAPS FREEZING) PRECIP FOR LATE SUNDAY INTO MONDAY. WRAP AROUND SH SN POSS IN NW HALF THEN LATE MON AND TUES. && .AVIATION... POOR FLYING CONDITIONS ARE EXPECTED THROUGH THE FIRST HALF OF THE PD WITH WIDESPREAD MVFR TO IFR CEILINGS AND LOCAL IFR VSBYS IN HEAVY RAIN. PREVAILING MVFR TO LOCAL IFR CEILINGS AND VISIBILITIES IN UPSLOPE FOG VIA A WESTERLY FLOW OF COOLER MOIST AIR WILL OCCUR THROUGH ABOUT 10Z WED BEFORE ENOUGH DRIER AIR ADVECTS INTO THE REGION TO GRADUALLY LIFT CEILINGS AND IMPROVE VSBYS DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY. LOW LEVEL WIND SHEAR WILL ACCOMPANY A NORTH...SOUTH BELT OF STRONG WINDS (60+ KTS AT 5000 FEET MSL) SLIDING EAST ACROSS THE SUSQUEHANNA RIVER VALLEY AND POINTS TO THE EAST THROUGH EARLY THIS EVENING. && .HYDROLOGY... RAINFALL JUST STARTING TO GET A LITTLE HIGH...AND MAY START TO CAUSE A FEW FLOOD WORRIES SOON...AS MOST OF THE HEAVY PRECIP HAS STAYED TO OUR WEST AND SOUTH UP TO THIS POINT. SO...WILL CONTINUE THE FLOOD WATCH FOR THE WEST AND NORTH...AND EVEN EXPAND IT EASTWARD INTO THE RIDGE AND VALLEY REGION - BUT NOT INTO THE LOWER SUSQ - WHERE RAINFALL HAS NOT BEEN APPRICIABLE TODAY. WE STILL EXPECT SOME FLOODING TO OCCUR THROUGH THE EVENING - MAINLY MINOR PROBLEMS BUT SOME MAY GET WORSE THAN /MINOR/. HEAVIEST RAIN WILL BE IN AREAS THAT SHOULD BE ABLE TO HANDLE THE PRECIP FAIRLY WELL (HIGHER FFG VALUES) BUT THE GROUND IS GETTING COLD. THE BULK OF THE PRECIP SHOULD BE TO OUR EAST BY MIDNIGHT. LATEST RIVER FCSTS KEEP ALL GAGES BELOW FLOOD STAGES...AND ONLY A FEW REACH THEIR CAUTIONARY STAGES. SEE THE LATEST RVDCTP AND AHPS PAGES FOR THE BEST DETAILS ON THE LARGER RIVERS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028-033>037-041- 042-045-046-049>053-058 UNTIL 1 AM WEDNESDAY. && SHORT TERM...DANGELO LONG TERM...DANGELO AVIATION...LAMBERT HYDROLOGY...DANGELO
Hazardous weather outlook, Nov 29, 5:04 AM EST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 504 AM EST TUE NOV 29 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-301015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 504 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATER TODAY...BRINGING PERIODS OF HEAVY RAIN. EARLY THIS MORNING...WIND GUSTS UP TO 50 MPH ARE POSSIBLE OVER THE NORTHWEST MOUNTAINS. RAINFALL WILL LIKELY EXCEED 2 INCHES IN SOME LOCATIONS OF NORTH CENTRAL PENNSYLVANIA BY THIS EVENING. THE HEAVY RAIN MAY CAUSE FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS NORMALLY SUSCEPTIBLE TO FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:09 AM EST | Wind Advisory | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 6 hr |
| Nov 29, 6:36 PM EST | Severe Thunderstorm Warning | CTP | Adams | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.